Alert archive / Washington / Wind Advisories in 2008

Wind Advisory 18, NWS Seattle, WA

December 12, 2008

NWS Seattle, WA issued this wind advisory at Dec 12, 2008, 8:46 AM PST. It took effect at Dec 12, 2008, 12:19 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2008, 8:46 AM PST (16:46 UTC)
In effect from
Dec 12, 2008, 12:19 PM PST
Expired
Dec 12, 2008, 9:50 PM PST
In force
10 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 121646
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
846 AM PST FRI DEC 12 2008

WAZ516-517-130045-
/O.CON.KSEW.HW.W.0005.081212T1800Z-081213T1200Z/
NORTH COAST-CENTRAL COAST-
846 AM PST FRI DEC 12 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH AHEAD OF A STRONG FRONT
THIS MORNING. WIND WILL SHIFT TO WEST OR NORTHWEST AND RISE
RAPIDLY TO 30 TO 40 MPH WITH GUSTS TO 60 MPH BEHIND THE FRONT.
WIND WILL SLOWLY SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR
WEATHER CONDITIONS CAREFULLY.

&&

$$

WAZ510-514-515-130045-
/O.NEW.KSEW.WI.Y.0018.081212T2100Z-081213T0800Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
846 AM PST FRI DEC 12 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT. 

EXPECT EAST TO SOUTHEAST WINDS 15 TO 25 MPH TO SHIFT TO NORTHWEST
AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATE THIS
AFTERNOON AND EVENING. WIND WILL SLOWLY SUBSIDE LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ001-503-506-130045-
/O.CON.KSEW.HW.A.0003.081213T1200Z-081214T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
846 AM PST FRI DEC 12 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON. 

STRONG NORTHEASTERLY OUTFLOW WINDS ARE EXPECTED TO DEVELOP NEAR
THE CANADIAN BORDER LATE TONIGHT INTO SATURDAY AS COLD MODIFIED
ARCTIC AIR SPILLS OUT OF BRITISH COLUMBIA INTO NORTHWESTERN
WASHINGTON. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$


ALBRECHT
WEATHER.GOV/SEATTLE
4 follow-up statements
000 
WWUS76 KSEW 122019
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1219 PM PST FRI DEC 12 2008

WAZ516-517-130430-
/O.CON.KSEW.HW.W.0005.000000T0000Z-081213T1200Z/
NORTH COAST-CENTRAL COAST-
1219 PM PST FRI DEC 12 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

WEST TO NORTHWEST WINDS 30 TO 40 MPH WITH GUST TO 60 MPH THROUGH
THIS EVENING. WIND WILL SLOWLY SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR
WEATHER CONDITIONS CAREFULLY.

&&

$$

WAZ504-505-507>509-511-512-130430-
/O.EXA.KSEW.WI.Y.0018.081212T2100Z-081213T0800Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
1219 PM PST FRI DEC 12 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

EXPECT SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH THIS
EVENING. WIND WILL EASE TO 15 TO 25 MPH SEATTLE SOUTHWARD THIS
EVENING WHILE IT SHIFTS TO NORTHWEST NORTH OF SEATTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ510-514-515-130430-
/O.CON.KSEW.WI.Y.0018.081212T2100Z-081213T0800Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
1219 PM PST FRI DEC 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

EXPECT EAST TO SOUTHEAST WINDS 15 TO 25 MPH TO SHIFT TO NORTHWEST
AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATE THIS
AFTERNOON AND EVENING. WIND WILL SLOWLY SUBSIDE LATER THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ001-503-506-130430-
/O.CON.KSEW.HW.A.0003.081213T1200Z-081214T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
1219 PM PST FRI DEC 12 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON. 

STRONG NORTHEASTERLY OUTFLOW WINDS ARE EXPECTED TO DEVELOP NEAR
THE CANADIAN BORDER LATE TONIGHT INTO SATURDAY AS COLD MODIFIED
ARCTIC AIR SPILLS OUT OF BRITISH COLUMBIA INTO NORTHWESTERN
WASHINGTON. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$


ALBRECHT
WEATHER.GOV/SEATTLE
000 
WWUS76 KSEW 122322
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
322 PM PST FRI DEC 12 2008

WAZ516-517-130730-
/O.CON.KSEW.HW.W.0005.000000T0000Z-081213T1200Z/
NORTH COAST-CENTRAL COAST-
322 PM PST FRI DEC 12 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

AT 148 PM...THE QUILLAYUTE STATE AIRPORT MEASURED A WIND GUST TO
69 MPH. DESTRUCTION ISLAND MEASURED A WIND GUST TO 95 MPH BETWEEN
1 AND 2 PM. NUMEROUS POWER OUTAGES ARE REPORTED IN THE OLYMPIC
COASTAL COMMUNITIES.

WINDS HAVE ALREADY STARTED TO SLOWLY SUBSIDE AND WILL CONTINUE
FROM THE WEST TO NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO 60 MPH
THROUGH THIS EVENING. WINDS WILL SUBSIDE FURTHER LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR
WEATHER CONDITIONS CAREFULLY.

&&

$$

WAZ510-514-515-130730-
/O.CON.KSEW.WI.Y.0018.000000T0000Z-081213T0800Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
322 PM PST FRI DEC 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

EAST TO SOUTHEAST WINDS OF 25 TO 40 MPH WILL SHIFT TO NORTHWEST
BY 4 PM WITH GUSTS TO 50 MPH LATE THIS AFTERNOON AND EVENING.
WIND WILL SLOWLY SUBSIDE LATER THIS EVENING.

AT 1135 AM...WINDS AT THE KEYSTONE FERRY TERMINAL REACHED A
SUSTAINED SPEED OF 40 MPH. A CITIZEN WEATHER OBSERVING PROGRAM
SITE NEAR LANGLEY WAS GUSTS TO 50 MPH AT 306 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ504-505-507>509-511-512-130730-
/O.CON.KSEW.WI.Y.0018.000000T0000Z-081213T0800Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
322 PM PST FRI DEC 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

EXPECT SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45
MPH THROUGH THIS EVENING. WIND WILL EASE TO 15 TO 25 MPH SEATTLE
SOUTHWARD THIS EVENING WHILE IT SHIFTS TO NORTHWEST NORTH OF
SEATTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ001-503-506-130730-
/O.CON.KSEW.HW.A.0003.081213T1200Z-081214T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
322 PM PST FRI DEC 12 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON. 

STRONG NORTHEASTERLY OUTFLOW WINDS ARE EXPECTED TO DEVELOP NEAR
THE CANADIAN BORDER LATE TONIGHT INTO SATURDAY AS COLD MODIFIED
ARCTIC AIR SPILLS OUT OF BRITISH COLUMBIA INTO NORTHWESTERN
WASHINGTON. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$

HANER

WEATHER.GOV/SEATTLE
000 
WWUS76 KSEW 130134
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
534 PM PST FRI DEC 12 2008

WAZ510-514-130800-
/O.UPG.KSEW.WI.Y.0018.000000T0000Z-081213T0800Z/
/O.EXB.KSEW.HW.W.0005.000000T0000Z-081213T0800Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
534 PM PST FRI DEC 12 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING FOR THE EASTERN STRAIT OF JUAN DE FUCA AND ADMIRALTY
INLET...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE WIND
ADVISORY IS NO LONGER IN EFFECT.

DAMAGING WINDS OF 30 TO 45 MPH WILL OCCUR THIS EVENING ALONG THE
EASTERN STRAIT OF JUAN DE FUCA IN CLALLAM COUNTY AND JEFFERSON
COUNTY...AND ALONG ADMIRALTY INLET INCLUDING WHIDBEY ISLAND IN
ISLAND COUNTY.

AT 515 PM A NATIONAL WEATHER SERVICE SPOTTER NEAR PORT TOWNSEND
REPORTED SUSTAINED WINDS OF 45 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR
WEATHER CONDITIONS CAREFULLY.

&&

$$

WAZ516-517-131200-
/O.CON.KSEW.HW.W.0005.000000T0000Z-081213T1200Z/
NORTH COAST-CENTRAL COAST-
534 PM PST FRI DEC 12 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE NORTH COAST AND
CENTRAL COAST UNTIL 4 AM PST SATURDAY.

STRONG WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
ALONG THE NORTH AND CENTRAL PORTIONS OF THE WASHINGTON COAST
THROUGH THIS EVENING.

HOWEVER THE WINDS ALONG THE COAST HAVE EASED SOMEWHAT FROM THE
EXCEPTIONALLY STRONG WINDS THAT OCCURRED THERE EARLIER THIS
AFTERNOON.

WINDS WILL SUBSIDE FURTHER LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR
WEATHER CONDITIONS CAREFULLY.

&&

$$

WAZ515-130800-
/O.CON.KSEW.WI.Y.0018.000000T0000Z-081213T0800Z/
WESTERN STRAIT OF JUAN DE FUCA-
534 PM PST FRI DEC 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN STRAIT OF JUAN
DE FUCA UNTIL MIDNIGHT PST TONIGHT.

NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE THIS EVENING WITH
GUSTS TO 50 MPH THIS EVENING. WIND WILL SLOWLY SUBSIDE LATER THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ504-505-507>509-511-512-130800-
/O.CON.KSEW.WI.Y.0018.000000T0000Z-081213T0800Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
534 PM PST FRI DEC 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FOR THE SOUTHWEST
INTERIOR...EAST PUGET SOUND LOWLANDS...EVERETT AND VICINITY...THE
SEATTLE BREMERTON AREA...TACOMA AREA...HOOD CANAL AREA...AND LOWER
CHEHALIS VALLEY UNTIL MIDNIGHT PST TONIGHT.

EXPECT SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO
45 MPH THROUGH THIS EVENING. WIND WILL EASE TO 15 TO 25 MPH
SEATTLE SOUTHWARD LATE THIS EVENING WHILE IT SHIFTS TO NORTHWEST
NORTH OF SEATTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ001-503-506-131230-
/O.CON.KSEW.HW.A.0003.081213T1200Z-081214T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
534 PM PST FRI DEC 12 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM PST SATURDAY
THROUGH SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FOR SAN JUAN COUNTY...WESTERN
WHATCOM COUNTY...AND WESTERN SKAGIT COUNTY FROM 4 AM PST SATURDAY
THROUGH SATURDAY AFTERNOON.

STRONG NORTHEASTERLY OUTFLOW WINDS ARE EXPECTED TO DEVELOP NEAR
THE CANADIAN BORDER LATE TONIGHT INTO SATURDAY AS COLD MODIFIED
ARCTIC AIR SPILLS OUT OF BRITISH COLUMBIA INTO NORTHWESTERN
WASHINGTON. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$
000 
WWUS76 KSEW 130550
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
950 PM PST FRI DEC 12 2008

WAZ516-517-130700-
/O.CAN.KSEW.HW.W.0005.000000T0000Z-081213T1200Z/
NORTH COAST-CENTRAL COAST-
950 PM PST FRI DEC 12 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WARNING THAT WAS IN EFFECT FOR THE NORTH AND CENTRAL
WASHINGTON COAST.

THE DAMAGING WINDS THAT PREVAILED ALONG THE COAST THIS AFTERNOON
AND EVENING HAVE EASED INTO THE 20 TO 35 MPH RANGE. WINDS WILL
CONTINUE TO GRADUALLY DIMINISH OVERNIGHT. 

&&

$$

WAZ510-514-130700-
/O.CAN.KSEW.HW.W.0005.000000T0000Z-081213T0800Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
950 PM PST FRI DEC 12 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WARNING THAT WAS IN EFFECT FOR THE ADMIRALTY INLET AND
EASTERN STRAIT OF JUAN DE FUCA.

THE LOCALLY STRONG WINDS THAT ACCOMPANIED A BURST OF WESTERLY WINDS
DOWN THE STRAIT OF JUAN DE FUCA EARLIER THIS EVENING HAVE
DIMINISHED INTO THE 20 TO 35 MPH RANGE. IT WILL REMAIN WINDY TONIGHT
...BUT FURTHER DAMAGING WINDS ARE NOT EXPECTED.

&&

$$

WAZ504-505-507>509-511-512-515-130700-
/O.CAN.KSEW.WI.Y.0018.000000T0000Z-081213T0800Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-WESTERN STRAIT OF JUAN DE FUCA-
950 PM PST FRI DEC 12 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. 

&&

$$

WAZ001-503-506-131400-
/O.UPG.KSEW.HW.A.0003.081213T1200Z-081214T0000Z/
/O.NEW.KSEW.HW.W.0006.081213T1200Z-081214T1800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
950 PM PST FRI DEC 12 2008

...HIGH WIND WARNING IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG AND LOCALLY DAMAGING NORTHEAST WINDS ARE EXPECTED ACROSS
PORTIONS OF WESTERN WHATCOM COUNTY...WESTERN SKAGIT COUNTY...AND
THE SAN JUAN ISLANDS SATURDAY THROUGH SUNDAY MORNING.

NORTHEAST WINDS WILL INCREASE SATURDAY MORNING AS ARCTIC AIR
STREAMS FROM SOUTHWEST CANADA THROUGH THE FRASER RIVER VALLEY INTO
THE NORTHWEST INTERIOR OF WESTERN WASHINGTON. WITHIN THE WARNING
AREA THESE WINDS ARE EXPECTED TO LOCALLY REACH 30 TO 40 MPH WITH
GUSTS TO 60 MPH. FRIGID TEMPERATURES WILL ACCOMPANY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR
WEATHER CONDITIONS CAREFULLY. IN ADDITION THE FRIGID AIR MASS WITH
THESE WINDS WILL CAUSE HAZARDOUS WIND CHILL CONDITIONS.

&&

$$

MCDONNAL
WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 3:55 AM PST, 4 hours 51 minutes earlier.

Area forecast discussion, Dec 12, 3:55 AM PST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
355 AM PST FRI DEC 12 2008

.SYNOPSIS...LOW PRESSURE IS FORECAST TO EXPLOSIVELY DEEPEN OFFSHORE
THEN MOVE ACROSS WESTERN WASHINGTON THIS AFTERNOON AND EVENING. THIS
LOW WILL BRING STRONG WINDS TO THE COAST. THE LOW IS FORECAST TO
MOVE THROUGH THE CENTRAL SOUND LATE THIS AFTERNOON AND CONTINUE TO
MOVE EAST TONIGHT. RAIN WILL TURN TO SNOW NEAR AND NORTH OF THE LOW
THIS EVENING WITH THE PRECIPITATION TAPERING OFF FROM THE NORTH LATE
TONIGHT AND SATURDAY MORNING. MODIFIED ARCTIC AIR WILL MOVE SOUTH
OVER THE WEEKEND MAKING ALL OF WESTERN WASHINGTON COLD. SNOW SHOWERS
ARE POSSIBLE THIS WEEKEND AS PACIFIC MOISTURE OVERRUNS THE LOW LEVEL
COLD AIR. COLD WEATHER WILL CONTINUE THROUGH NEXT WEEK.

&&

.SHORT TERM...WHERE IS THE LOW GOING TO GO??? THE ANSWER TO THIS
QUESTION WILL BE THE DRIVING FORCE BEHIND THE FORECASTS THIS
MORNING. HARD TO PICK UP THE CURRENT LOCATION ON THE IR SATELLITE
IMAGERY. WATER VAPOR IMAGERY PUTS THE LOW SOMEWHERE NEAR 49N/132W.
THE FORECAST MODELS ARE DIFFERING ON THE TRACK OF THE QUICKLY
DEVELOPING LOW OFFSHORE. THE NAM MODEL RUNS TAKE THE LOW INLAND NEAR
THE OLYMPICS AND TRACK THE LOW NORTH OF SEATTLE AS IT MOVES EAST
TONIGHT. THE GFS SOLUTIONS HAVE A FURTHER SOUTH TRACK WITH THE LOW
TRACKING OVER TO JUST TO THE SOUTH OF SEATTLE IN THE 00Z-06Z
TIMEFRAME. AT THIS POINT IN TIME WITH THE COLD AIR SPILLING OUT
BEHIND THE LOW DIGGING THE TROUGH FURTHER SOUTH AND THE
NORTHWESTERLY WINDS ALOFT BEHIND LOW WHICH WILL HELP FORM A LEE SIDE
LOW NEAR THE OLYMPICS OVER THE CENTRAL SOUND PREFER THE SOUTHERN
TRACK OF THE GFS MODEL RUNS. THIS MORE SOUTHERLY TRACK WILL RESULT
IN...

FOR WIND...HIGH WIND WARNING ONLY UP FOR THE COAST AT THIS POINT.
STILL EXPECTING STRONG NORTHWESTERLY WINDS BEHIND THE LOW TO REACH
THE COAST THIS AFTERNOON. WINDS AHEAD OF THE LOW WILL PICK UP OUT OF
THE SOUTHEAST BUT IT WILL BE THE POST FRONTAL NORTHWESTERLIES THAT
WILL BE THE STRONGEST WINDS ALONG THE COAST TODAY. LATE MORNING INTO
THE AFTERNOON HOURS IS THE TIMING FOR THE WINDS. WITH THE SOUTHERLY
TRACK OF THE LOW HAVE DROPPED THE HIGH WIND WATCH FOR THE STRAIT AND
FOR THE NORTHWESTERLIES COMING OUT OF THE STRAIT OF GEORGIA INTO THE
NORTHERN AREA LATER THIS AFTERNOON INTO THIS EVENING. GALES STILL
POSSIBLE THROUGH THE STRAIT BUT HIGH WINDS TO NOT LOOK LIKELY. A
HIGH WIND WATCH HAS BEEN ISSUED FOR SATURDAY FOR WESTERN WHATCOM AND
SKAGIT COUNTIES AS WELL AS THE SAN JUANS FOR NORTHEASTERLY OUTFLOW
WINDS SATURDAY.

PRECIPITATION...PRECIPITATION WILL BEGIN AS RAIN THIS MORNING ON THE
COAST AND LATE MORNING INTO THE AFTERNOON HOURS FOR THE INTERIOR. AS
THE LOW MOVES INTO THE CENTRAL PUGET SOUND AREA LATE THIS AFTERNOON
THE WINDS NORTH OF THE LOW WILL TURN NORTHERLY. THIS WILL DRIVE COOL
AIR INTO THE INTERIOR WITH THE PRECIPITATION CHANGING OVER FROM RAIN
TO RAIN AND SNOW MIXED THEN SNOW OVER THE NORTHERN SECTIONS OF THE
CWA THIS EVENING. AS THE LOW CONTINUES TO TRACK TO THE EAST THE
PRECIPITATION WILL TAPER OFF FORM THE NORTH LATER THIS EVENING. SO
WHAT WILL HAPPEN IN THE CENTRAL SOUND. WITH THE CURRENT FORECAST
TRACK OF THE LOW SNOW WILL BEGIN OVER ON THE KITSAP PENINSULA LATE
THIS AFTERNOON INTO THE EARLY EVENING HOURS. FOR THE REMAINDER OF
THE AREA THE AIR MASS WILL BE TOO WARM INITIALLY AND PRECIPITATION
WILL STAY IN THE FORM OF RAIN. THE EXCEPTION TO THIS WILL BE WHERE
CONVERGENCE DEVELOPS. THIS WILL INCREASE THE INTENSITY OF THE
PRECIPITATION WHICH WILL DRIVE THE SNOW LEVEL DOWN TO NEAR THE
SURFACE THIS EVENING. WHERE THE CONVERGENCE FORMS IS A TOUGH CALL AT
THIS POINT. THIS WILL NOT BE THE TYPICAL CONVERGENCE ZONE WHERE THE
CONVERGENCE DEVELOPS NEAR KPAE. WITH THE TRACK OF THE LOW
CONVERGENCE COULD DEVELOP OVER THE CENTRAL SOUND THIS EVENING. MODEL
CROSS SECTIONS SHOW THE WINDS ALOFT SWITCHING TO NORTHWESTERLY AFTER
00Z AND REMAINING NORTHWESTERLY THROUGH THE NIGHT. THIS WILL PUSH
COOLER AIR INTO THE CENTRAL SOUND INCREASING THE CHANCES FOR SNOW AS
THE NIGHT WEARS ON. WILL GO AHEAD AND UPGRADE THE WATCH TO A WARNING
FOR CENTRAL SOUND LOCATIONS BUT STILL BE RATHER VAGUE ON THE EXACT
LOCATION OF THE HIGHER SNOW AMOUNTS. EVEN WITH THE CONVERGENCE
LOCATIONS NEAR THE WATER PROBABLY WONT SEE ANY ACCUMULATING SNOW. BY
LATE TONIGHT THE SNOW LEVEL OUTSIDE THE CONVERGENCE WILL BE LOW
ENOUGH FOR THE SHOWERS IN THE HIGHER HILLS TO BE IN THE FORM OF
SNOW. WILL RUN THE WARNING INTO THE MORNING HOURS ON SATURDAY WITH
THE PRECIPITATION DECREASING QUICKLY SATURDAY MORNING.

SOUTH OF THE LOW TRACK THE PRECIPITATION WILL BE IN THE FORM OF RAIN
TONIGHT. AS THE COOLER AIR FILTERS DOWN INTO THE AREA LATE TONIGHT
INTO SATURDAY MORNING THERE IS A CHANCE THE PRECIPITATION COULD
CHANGE OVER TO SNOW SO WILL KEEP A WINTER WEATHER WATCH UP FOR THE
SOUTHWEST INTERIOR...LOWER CHEHALIS VALLEY AND COAST AREAS.

ON SATURDAY THE REALLY COLD AIR STREAMS INTO THE AREA WITH STRONG
NORTHEASTERLY OUTFLOW WINDS IN BELLINGHAM AREA. WITH THESE WINDS THE
POSSIBILITY OF UPSLOPE SNOWS INTO THE NORTHERN SLOPES OF THE
OLYMPICS WILL CONTINUE THROUGHOUT SATURDAY. WITH THE COLDER AIR MASS
SETTLING IN SHOWERS ON SATURDAY WILL MOSTLY BE IN THE FORM OF SNOW.
WITH THE INCREASING OUTFLOW WINDS THE AIR MASS WILL ALSO BEGIN TO
DRY OUT AS WELL. WILL LOWER THE POPS ON SATURDAY.

ANOTHER COLD UPPER LEVEL LOW DROP DOWN OVER WESTERN WASHINGTON FROM
THE NORTH ON SUNDAY GIVING THE AREA ANOTHER ROUND OF SNOW SHOWERS.

.LONG TERM...NOT MUCH CHANGE IN THE EXTENDED MODELS THIS MORNING
WITH COLD AND DRY OFFSHORE FLOW CONTINUING INTO THE LATTER PART OF
NEXT WEEK. BOTH THE GFS AND THE EURO CONTINUE TO SHOW A REINFORCING
ARCTIC BOUNDARY COMING DOWN WED MAYBE GIVING A BRIEF SHOT OF SNOW.
HIGH TEMPERATURES WILL STRUGGLE TO GET ABOVE FREEZING OVER THE
UPCOMING WEEK. FELTON

&&

.AVIATION...FLOW ALOFT HAS BECOME WEST-SOUTHWESTERLY AHEAD OF A
STRONG STORM SYSTEM RAPIDLY DEVELOPING OFFSHORE THIS MORNING. A
DEEPENING SURFACE LOW WILL PUSH A FRONT INTO WESTERN WASHINGTON 21Z
TO 00Z. THE DEEP SURFACE LOW WILL CREATE STRONG LOW LEVEL WINDS THIS
AFTERNOON AND EVENING...ESPECIALLY OVER COASTAL AREAS AND THE
SOUTHERN HALF OF THE WESTERN WASHINGTON INTERIOR. A MODIFIED ARCTIC
FRONT WILL USHER IN NORTHERLY FLOW ON SATURDAY. MVFR CEILINGS WILL
REMAIN WIDESPREAD THROUGH THE FORECAST PERIOD...WITH POSSIBLE IFR
NEAR FRONTAL PASSAGE AS WELL AS CONVERGENCE ACTIVITY THIS EVENING.

KSEA...MVFR CEILINGS ARE EXPECTED TO CONTINUE THIS MORNING...PERHAPS
LIFTING SLIGHTLY TO AROUND OVC025-030 PRIOR TO THE ONSET OF PRECIP.
MVFR IS EXPECTED TO DOMINATE THROUGH MUCH OF THE FORECAST
PERIOD...WITH TEMPO IFR POSSIBLE NEAR FRONTAL PASSAGE 22-00Z. LIGHT
SE SURFACE WINDS WILL BECOME SOUTHERLY LATER THIS MORNING...THEN
RAPIDLY INCREASE AND BECOME RATHER GUSTY BY MID OR LATE AFTERNOON.
BY 21Z...WINDS NEAR 2000 FEET COULD APPROACH 45 KNOTS...AND 60 KNOTS
NEAR 5000 FEET.

&&

.MARINE...A SURFACE LOW IS EXPECTED TO RAPIDLY DEEPEN OVER THE
OFFSHORE WATERS THIS MORNING...THEN STRENGTHEN TO BELOW 990 MB
AS IT MOVES ONTO THE WASHINGTON COAST THIS AFTERNOON. THIS IS
EXPECTED TO PRODUCE STORM FORCE WIND OVER THE COASTAL WATERS...WITH
GALE FORCE EXPECTED OVER MUCH OF THE INLAND WATERS LATER THIS
AFTERNOON AND EVENING. THE LOW AND ASSOCIATED FRONT WILL SHIFT INTO
THE INLAND WATERS THIS AFTERNOON AND EVENING. A COASTAL FLOOD
ADVISORY WILL BE ISSUED FOR MINOR TIDAL OVERFLOW CAUSED BY A
COMBINATION OF LOW PRESSURE AND HIGH TIDES MIDDAY INTO THIS
AFTERNOON. HIGH SURF CONDITIONS ALONG WITH ANOTHER HIGH TIDE MAY
RENEW THE THREAT OF COASTAL FLOODING ON SATURDAY. NORTHERLY FLOW
WILL DEVELOP ON SATURDAY AS THE SURFACE LOW MOVES SHIFTS EAST OF THE
CASCADES AND A MODIFIED ARCTIC BOUNDARY SLIDES SOUTHWARD ACROSS THE
WATERS. 27

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WATCH FOR THE OLYMPICS AND THE CENTRAL AND
     NORTH CASCADES.
     HIGH WIND WATCH FOR THE CENTRAL AND NORTH COAST...STRAIT
     OF JUAN DE FUCA AREA...SAN JUAN ISLANDS AND WESTERN
     WHATCOM COUNTY.
     COASTAL FLOOD ADVISORY CENTRAL COAST...EAST STRAIT...NORTHWEST
     INTERIOR...AND GREATER PUGET SOUND/HOOD CANAL AREA.

PZ...STORM WARNING IN EFFECT FOR THE COASTAL WATERS.
     GALE WARNING IN EFFECT FOR THE REMAINING WATERS.
     SMALL CRAFT ADVISORY IN EFFECT FOR ROUGH GRAYS HARBOR BAR
     CONDITIONS.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 4:25 PM PSTGale WarningSEW4 days
Dec 11, 4:25 PM PSTSmall Craft Advisory for Rough BarSEW3 days
Dec 11, 4:25 PM PSTSmall Craft Advisory for WindsSEW11 hr
Dec 11, 9:16 PM PSTHigh Wind WarningSEW25 hr
Dec 12, 3:18 AM PSTCoastal Flood AdvisorySEWSan Juan13 hr
Dec 12, 4:46 AM PSTHigh Wind WatchSEWSan Juan17 hr
Dec 12, 5:08 AM PSTWinter Weather AdvisorySEWSan Juan23 hr
Dec 12, 3:32 PM PSTStorm WarningSEW6 hr

Nearby

Wind Advisories in Washington, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.